Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
World J Gastroenterol. 2011 Sep 21;17(35):4048-51. doi: 10.3748/wjg.v17.i35.4048.

Esophageal mucosal lesion with low-dose aspirin and prasugrel mimics malignancy: a case report.

Author information

  • 1Department of Gastroenterology, Zhongshan Hospital Fudan University, Shanghai 200032, China.

Abstract

Dual antiplatelet therapy consisting of low-dose aspirin (LDA) and other antiplatelet medications is recommended in patients with coronary heart disease, but it may increase the risk of esophageal lesion and bleeding. We describe a case of esophageal mucosal lesion that was difficult to distinguish from malignancy in a patient with a history of ingesting LDA and prasugrel after implantation of a drug-eluting stent. Multiple auxiliary examinations were performed to make a definite diagnosis. The patient recovered completely after concomitant acid-suppressive therapy. Based on these findings, we strongly argue for the evaluation of the risk of gastrointestinal mucosal injury and hemorrhage if LDA therapy is required, and we stress the paramount importance of using drug combinations in individual patients.

KEYWORDS:

Drug-eluting stent; Esophageal injury; Gastrointestinal hemorrhage; Low-dose aspirin; Prasugrel

PMID:
22046096
[PubMed - indexed for MEDLINE]
PMCID:
PMC3199566
Free PMC Article

Images from this publication.See all images (1)Free text

Figure 1
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Baishideng Publishing Group Inc. Icon for PubMed Central
    Loading ...
    Write to the Help Desk